Irradiated fields spared Stevens-Johnson syndrome in a patient undergoing radiotherapy for bone metastases

Daniela Musio, Elisabetta Parisi, Francesco Dionisi, Giuseppe Parisi, Rossella Caiazzo, Nadia Bulzonetti, Miriam Lichtner, Nicola Raffetto, Vincenzo Vullo, Enzo Banelli

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are two of the most severe, rare, and life-threatening adverse reactions to medications. Their incidence is approximately two patients per million population per year. Several cases have been reported in the literature in which SJS and TEN have occurred in patients with a neoplasm undergoing radiation therapy and who are taking an anticonvulsant. We report a case of SJS-TEN that developed in a 51-year-old woman with nonresectable non-small-cell lung cancer during treatment with phenobarbital plus radiation therapy for bone metastases but in whom the irradiated areas did not exhibit the SJS skin reaction. To our knowledge, no similar cases have been reported in the literature.

Original languageEnglish
Pages (from-to)103-106
Number of pages4
JournalJapanese Journal of Radiology
Volume27
Issue number2
DOIs
Publication statusPublished - Feb 2009

Fingerprint

Stevens-Johnson Syndrome
Radiotherapy
Neoplasm Metastasis
Bone and Bones
Phenobarbital
Non-Small Cell Lung Carcinoma
Anticonvulsants
Skin
Incidence
Population
Neoplasms
Therapeutics

Keywords

  • Phenobarbital
  • Radiotherapy
  • Skin reaction
  • Spared fields
  • Stevens-Johnson syndrome

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this

Irradiated fields spared Stevens-Johnson syndrome in a patient undergoing radiotherapy for bone metastases. / Musio, Daniela; Parisi, Elisabetta; Dionisi, Francesco; Parisi, Giuseppe; Caiazzo, Rossella; Bulzonetti, Nadia; Lichtner, Miriam; Raffetto, Nicola; Vullo, Vincenzo; Banelli, Enzo.

In: Japanese Journal of Radiology, Vol. 27, No. 2, 02.2009, p. 103-106.

Research output: Contribution to journalArticle

Musio, D, Parisi, E, Dionisi, F, Parisi, G, Caiazzo, R, Bulzonetti, N, Lichtner, M, Raffetto, N, Vullo, V & Banelli, E 2009, 'Irradiated fields spared Stevens-Johnson syndrome in a patient undergoing radiotherapy for bone metastases', Japanese Journal of Radiology, vol. 27, no. 2, pp. 103-106. https://doi.org/10.1007/s11604-008-0297-9
Musio, Daniela ; Parisi, Elisabetta ; Dionisi, Francesco ; Parisi, Giuseppe ; Caiazzo, Rossella ; Bulzonetti, Nadia ; Lichtner, Miriam ; Raffetto, Nicola ; Vullo, Vincenzo ; Banelli, Enzo. / Irradiated fields spared Stevens-Johnson syndrome in a patient undergoing radiotherapy for bone metastases. In: Japanese Journal of Radiology. 2009 ; Vol. 27, No. 2. pp. 103-106.
@article{57ca517f7c364ad18dee4fc1a6427a94,
title = "Irradiated fields spared Stevens-Johnson syndrome in a patient undergoing radiotherapy for bone metastases",
abstract = "Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are two of the most severe, rare, and life-threatening adverse reactions to medications. Their incidence is approximately two patients per million population per year. Several cases have been reported in the literature in which SJS and TEN have occurred in patients with a neoplasm undergoing radiation therapy and who are taking an anticonvulsant. We report a case of SJS-TEN that developed in a 51-year-old woman with nonresectable non-small-cell lung cancer during treatment with phenobarbital plus radiation therapy for bone metastases but in whom the irradiated areas did not exhibit the SJS skin reaction. To our knowledge, no similar cases have been reported in the literature.",
keywords = "Phenobarbital, Radiotherapy, Skin reaction, Spared fields, Stevens-Johnson syndrome",
author = "Daniela Musio and Elisabetta Parisi and Francesco Dionisi and Giuseppe Parisi and Rossella Caiazzo and Nadia Bulzonetti and Miriam Lichtner and Nicola Raffetto and Vincenzo Vullo and Enzo Banelli",
year = "2009",
month = "2",
doi = "10.1007/s11604-008-0297-9",
language = "English",
volume = "27",
pages = "103--106",
journal = "Japanese Journal of Radiology",
issn = "1867-1071",
publisher = "Springer Japan",
number = "2",

}

TY - JOUR

T1 - Irradiated fields spared Stevens-Johnson syndrome in a patient undergoing radiotherapy for bone metastases

AU - Musio, Daniela

AU - Parisi, Elisabetta

AU - Dionisi, Francesco

AU - Parisi, Giuseppe

AU - Caiazzo, Rossella

AU - Bulzonetti, Nadia

AU - Lichtner, Miriam

AU - Raffetto, Nicola

AU - Vullo, Vincenzo

AU - Banelli, Enzo

PY - 2009/2

Y1 - 2009/2

N2 - Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are two of the most severe, rare, and life-threatening adverse reactions to medications. Their incidence is approximately two patients per million population per year. Several cases have been reported in the literature in which SJS and TEN have occurred in patients with a neoplasm undergoing radiation therapy and who are taking an anticonvulsant. We report a case of SJS-TEN that developed in a 51-year-old woman with nonresectable non-small-cell lung cancer during treatment with phenobarbital plus radiation therapy for bone metastases but in whom the irradiated areas did not exhibit the SJS skin reaction. To our knowledge, no similar cases have been reported in the literature.

AB - Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are two of the most severe, rare, and life-threatening adverse reactions to medications. Their incidence is approximately two patients per million population per year. Several cases have been reported in the literature in which SJS and TEN have occurred in patients with a neoplasm undergoing radiation therapy and who are taking an anticonvulsant. We report a case of SJS-TEN that developed in a 51-year-old woman with nonresectable non-small-cell lung cancer during treatment with phenobarbital plus radiation therapy for bone metastases but in whom the irradiated areas did not exhibit the SJS skin reaction. To our knowledge, no similar cases have been reported in the literature.

KW - Phenobarbital

KW - Radiotherapy

KW - Skin reaction

KW - Spared fields

KW - Stevens-Johnson syndrome

UR - http://www.scopus.com/inward/record.url?scp=65149096382&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=65149096382&partnerID=8YFLogxK

U2 - 10.1007/s11604-008-0297-9

DO - 10.1007/s11604-008-0297-9

M3 - Article

VL - 27

SP - 103

EP - 106

JO - Japanese Journal of Radiology

JF - Japanese Journal of Radiology

SN - 1867-1071

IS - 2

ER -